Thunderstorm Wind, Scott
- When
- June 5, 9:10 PM CST
- Where
- Scott County, Scott City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.483, -100.900
Two to three inch diameter tree branches were broken.
11 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT MON JUN 5 2006 .DISCUSSION... DAYS 1-2... 85H TEMPS SHOWING LITTLE CHANGE OVER THE NEXT FEW DAYS. IN GENERAL 85H TEMPS WILL RANGE FROM 24C IN THE NE TO 28-29 IN THE SW. WITH THIS IN MIND AND LACK OF ANY STRONG DOWNSLOPE OR MIXING POTENTIAL WILL UNDERCUT THE USUALLY WARM 2M NAM BY A FEW DEGREES. PCPN CHANCES ALSO DECREASE TOMORROW AND WEDNESDAY AS UPPER RIDGE BUILDS ACROSS THE AREA FROM THE WEST. OUR NW FLOW TONIGHT SHIFTS TO THE NORTH...THEN NORTHEAST OVER THE NEXT 60 HOURS. LEE TROFFING DOES DEVELOP WITH SOME CONVECTION POSSIBLE EACH EVENING OVER ERN COLORADO BUT BASED ON STEERING FLOW WHAT DEVELOPS IN THE WEST WILL REMAIN IN THE WEST. SAT LOOP SHOWING S/W TROF CROSSING NORTHERN COLORADO THIS AFTERNOON W/ SFC OBS DISPLAYING A TONGUE OF MOISTURE (+55 DWPTS) EXTENDING ACROSS WESTERN KS INTO ERN COLORADO. 18Z SOUNDING AT DDC SHOWING 7H TEMP OF 15C WHICH IS CLOSE TO PROGGED MODELS TEMPS OVER DDC. AT THIS TIME APPEARS THE PROGGED MID LVL BAROCLINIC ZONE IN OUR NE/ERN MOST CWA THIS EVENING STILL IS ON TRACK. CONVECTION THIS EVENING IN OUR CWA LOOKING LESS AND LESS LIKELY. LATER TONIGHT LLJ DEVELOPS AHEAD OF OUR S/W TROF WHICH WAS LOCATED OVER NRN CO EARLIER TODAY. WAA AND 925-85H MOISTURE AXIS ALONG THE MID LVL BAROCLINIC ZONE STILL PROGGED OVER OUR N/NE SECTIONS OF OUR CWA SO WITH THIS IN MIND SEE LITTLE REASON TO DISAGREE WITH WHAT IS CURRENTLY IN THE GRIDS.HIGH CHC POPS ACROSS THE N/NE AND SLT CHC POPS IN THE SW. DAYS 3-7... MAIN FORECAST CHALLENGES FOR THIS EXTENDED PERIOD ARE HIGH TEMPERATURES. THE NEW GFS IS IN GOOD AGREEMENT WITH THE EC IN HOT 850MB TEMPS OF 30 TO 32C FROM FRIDAY INTO SUNDAY. THESE HOT 850MB TEMPS WOULD GIVE SURFACE HIGHS INTO THE CENTURY MARK, SO HAVE WARMED DAYTIME HIGHS A FEW DEGREES. THE UPPER RIDGE WILL BUILD IN ON FRIDAY THEN SLOWLY MOVE EAST ON SATURDAY INTO SUNDAY AS A NORTHERN BRANCH WAVE BEGINS TO MOVE EAST ACROSS THE NORTHERN GREAT LAKES. THEN BY MONDAY OR TUESDAY A COLD FRONT WILL DROP INTO WESTERN KANSAS WITH THE NORTHERN BRANCH WAVE. OVERNIGHT LOWS IN THE 60S LOOK REASONABLE. THE OTHER CONCERN IS IF ANY THUNDERSTORMS FORM IF THE CAP CAN BREAK IN THE VERY WARM DAYTIME TEMPS. FOR NOW AM THINKING ISOLATED SO WILL GO DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 88 63 93 / 30 0 0 0 GCK 65 88 61 93 / 30 0 0 0 EHA 63 87 62 94 / 20 0 0 0 LBL 65 89 64 95 / 20 0 0 0 HYS 65 87 61 93 / 40 0 0 0 P28 67 87 67 95 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 532 AM CDT MON JUN 5 2006 KSZ030-031-043>046-061>066-074>081-084>090-061000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 532 AM CDT (432 AM MDT) MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE AREA DURING THE NIGHT TONIGHT AND SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG IT. A FEW OF THESE STORMS COULD BECOME SEVERE LATE AT NIGHT INTO THE EARLY MORNING AND MAINLY EAST OF A DIGHTON...DODGE CITY...COLDWATER LINE. THE MAIN THREAT WITH THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. JOHNSON
The Dodge City radar (KDDC), 114 km away, was scanning. The volume nearest the first event began at 03:10 UTC.
11 thunderstorm wind, 3 hail. Local standard time, as filed.
Two to three inch diameter tree branches were broken.
Many five to six inch diameter tree branches were broken.
Three inch diameter tree branches blown down.
Numerous trees were reported to be blown down. There was also some unspecified damage to a house.
Chimney blown off a house.
Trees were uprooted.
Tree limbs up to 10 inches in diameter were blown down.
Huge cottonwood trees were uprooted. Three pivot irrigation sprinklers were overturned. Four power poles were snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520441, 5520442, 5520443, 5520444, 5520445, 5520446, 5520447, 5520448, 5520449, 5520450, 5520451, 5520452, 5520453, 5520454.